Indiana, 2008Lightning Strike in Indiana, June 28, 2008
June 28, 2008 · NWS IND · 1 event in 1 county or zone
Officials believe a lightning strike is to blame for a fire which did an estimated $50,000 damage to a south-side Kokomo residence.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Officials believe a lightning strike is to blame for a fire which did an estimated $50,000 damage to a south-side Kokomo residence.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 28, 6:15 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 28, 6:15 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 AM EDT SAT JUN 28 2008
.AVIATION DISCUSSION...FOR THE 12Z TAFS
A COLD FRONT WILL MOVE THROUGH INDIANA TODAY. EVEN THOUGH THE FRONT
WILL BE MOVING THROUGH DRIER AIR WILL BE FEEDING INTO THE AREA. THIS
WILL LIMIT TSTMS DEVELOPMENT. ANY TSTMS WILL BE ISOLATED SO ONLY
WENT FOR CB IN TAFS. OUTSIDE OF THE TSTMS CONDITIONS WILL BE VFR.
SOME BRIEF MVFR CONDITIONS MAY OCCUR WITH THE TSTMS. WITH THE LOSS
OF HEATING THE TSTMS WILL DISSIPATE ARND SS.
&&
.DISCUSSION...
PROBLEM OF DAY IS WHETHER RAIN WILL DEVELOP AGAIN LATER TODAY.
PRECIPITATION THAT OCCURED DURING EVENING IS EAST OF CWA...BUT
DESPITE RELATIVELY MODEST FWC AND MET POPS...I AM NOT SURE
EVERYTHING IS OVER.
FOR STARTS...FRONT NOW TO OUR WEST DOESNOT HAVE MUCH PRECIP WITH
IT...BUT IT DOES HAVE SOME. MORE SIGNIFICANTLY...ALL HAVE STRONG
COLD ADVECTION ALOFT DEVELOPING BY LATE IN DAY...WITH RESULTING BIG
INCREASE IN LOW LEVEL LAPSE RATES. IF WE CAN GET ANY SUN AT ALL IN
DRY SLOT I FELL THERE IS A GOOD CHANCE WE WILL DESTABILIZE AND GET
PRETTY GOOD SHRA/TRSA DEVOLPMENT LATE IN DAY. AGREED WITH IWX ON
THIS.
AFTER TODAY...NOT MATTER WHICH MODEL YOU LOOK AT...UNSEASONABLY
STRONG COLD POOL HANDS AROUND. TEMPS AT 500 MB BELOW MINUS 20 AT
TIME. THIS IS RARE. MOS MAY BE UNDERPLAYING ITS IMPACT. FOR NOW
BASICALLY STAYED IN CHANCE CATEGORY WITH MAV THROUGH SUNDAY
NIGHT...AND ADDED A SLIGHT CHANCE MONDAY. HOPEFULLY MONDAY WILL SEE
THE LAST OF THE PCPN FOR A WHILE.
NOT CONFIDENT ABOUT TEMPS TODAY. DETAILS OF SKY COVER AND FRONT
PASSAGE COULD MAKE A BIG DIFFERENCE. MODEL CONSENSUS OFTEN GOOD WITH
HIGH UNCERTAINTY. AFTER TODAY I WENT WITH THE MAV. IT SEEMS TO
REFLECT THE UNUSUALLY COLD NATURE OF THIS SITUATION BETTER.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...KWIATKOWSKI
AVIATION...SH
Hazardous weather outlook, Jun 28, 4:23 AM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 AM EDT SAT JUN 28 2008
INZ021-028>031-035-036-043-290930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
VERMILLION-
523 AM EDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER THERE IS A
CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. LIGHTNING IS THREAT
FROM ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER THERE IS A
CHANCE OF THUNDERSTORMS FROM SUNDAY INTO MONDAY...AND AGAIN FOR
THURSDAY INTO FRIDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ037>042-044>049-051>057-060>065-067>072-290930-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
523 AM EDT SAT JUN 28 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STORMS
DURING THE AFTERNOON OR EVENING COULD BE SEVERE WITH DAMAGING WINDS OR
LARGE HAIL. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THERE IS A
CHANCE OF THUNDERSTORMS FROM SUNDAY INTO MONDAY...AND AGAIN FOR
THURSDAY INTO FRIDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2PM AND 10PM TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JK
Lightning, Howard
- When
- June 28, 9:35 AM EST
- Where
- Howard County, 0.92 mi NW of Oakford
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 40.430, -86.112
Officials believe a lightning strike is to blame for a fire which did an estimated $50,000 damage to a south-side Kokomo residence on Springmill Drive. The resident stated lightning hit his attic and when he checked it it was full of smoke. Crews stayed on scene for almost three hours. The house was left in uninhabitable condition.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 28 to 29, 20082 deaths · 2 events
- Hail and Damaging Winds in Florida, June 28, 20081 death · 50 kt wind · 4 events
- Flash Flood and Hail in Texas, June 28 to 29, 2008$1.5 million · 56 kt wind · 12 events
- Hail and Damaging Winds in Wisconsin, June 28, 20082 injured · $191,000 · 1.75 in hail · 22 events
- Wildfire in California, June 28 to 30, 2008$1.0 million · 1 event
- Hail and Damaging Winds in Kentucky, June 28, 2008$257,000 · 60 kt wind · 27 events
- Damaging Winds in Pennsylvania, June 28, 2008$585,000 · 50 kt wind · 8 events
- Damaging Winds in Ohio, June 28, 2008$550,000 · 50 kt wind · 5 events
- Damaging Winds in West Virginia, June 28, 2008$358,000 · 50 kt wind · 11 events
- Damaging Winds in Tennessee, June 28, 2008$174,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Illinois, June 28, 20086 injured · $14,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Kansas, June 28, 2008$200,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118636.